Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 160, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 5, 2004, 8:46 PM CDT for Garza County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2004, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 5, 2004, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:28 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 2:28 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 225 PM CDT MON JUL 5 2004 .SHORT TERM... DRYLINE OVER EASTERN NEW MEXICO AT NOON TODAY NOT EXPECTED TO MOVE INTO WESTERN ZONES THIS AFTERNOON BEFORE RETREATING WEST LATER THIS EVENING. DRYLINE AND LEFT-OVER BOUNDARIES FROM LAST NIGHTS CONVECTION COMBINED WITH A WEAK CAP...DEW POINT TEMPERATURES IN THE 60S AND A FEW IMPULSES MOVING ACROSS THE REGION IN THE WESTERLY FLOW ALOFT WILL PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. STRONG SHORTWAVE SEEN ON WATER VAPOR LOOP OVER NORTHEAST WYOMING EXPECTED TO MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TONIGHT AND INTO THE UPPER MIDWEST LATE TUESDAY. POSSIBLE MCS TO DEVELOP AS THIS SHORTWAVE MOVES INTO THE PLAINS WITH MCS MOVING SOUTHEAST DURING THE NIGHT. COLD FRONT AIDED BY SHORTWAVE AND MCS EXPECTED TO DROP INTO THE SOUTH PLAINS ON TUESDAY. FRONT EXPECTED TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ON TUESDAY. 08 .LONG TERM... DECENT STORM CHANCES STILL ON TAP FOR TUESDAY EVENING AND NIGHT AS MOIST LOW LEVEL FLOW OVERRIDES COLD FRONT WHICH BECOMES STATIONARY JUST SOUTH OF THE CWFA. SCATTERED STORMS ARE EXPECTED DURG THE EARLY EVENING ALONG AND NORTH OF THE FRONT. STORMS WILL ALSO FIRE ALONG THE NEW MEXICO FOOTHILLS AND EVOLVE INTO A MCS WHICH WOULD TRACK SOUTHEAST TOWARD THE CWFA. SEVERE THREAT IS LOW AT THIS TIME BUT GIVEN DEEP LAYER SHEAR ACROSS FRONTAL BOUNDARY...A FEW STORMS COULD DEVELOP INTO SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. LATER IN THE EVENING...PRIMARY SEVERE THREAT WOULD TREND TO DAMAGING WINDS ASSOCIATED WITH POSSIBLE MCS. SCT TSRA MAY LINGER INTO MID MORNING WEDNESDAY AS FRONT LIFTS NORTH WITH SKIES CLEARING DURG THE AFTN. ATMOSPHERE WILL LIKELY RECOVER ACROSS EASTERN NEW MEXICO BY LATE WED FOR MORE SCT STORMS TO DEVELOP LEADING TO ANOTHER CHANCE OF RAIN WED EVENING ACROSS THE WESTERN HALF OF THE CWFA. STORM CHANCES WILL BEGIN TO DECREASE ON THURSDAY AS UPR RIDGE BUILDS NORTH INTO THE SOUTHERN PLAINS. TYPICAL JULY WEATHER...I.E. HOT AND MAINLY DRY...WILL PREVAIL THROUGH THE WEEKEND AS MAIN STORM TRACK REMAINS NEAR THE CANADIAN BORDER AND A BROAD UPR RIDGE ENCOMPASSES THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 89 62 92 / 20 20 50 20 TULIA 66 89 63 91 / 20 20 50 30 PLAINVIEW 67 90 64 91 / 20 20 50 30 LEVELLAND 67 94 65 94 / 20 20 40 20 LUBBOCK 69 93 65 93 / 20 20 40 20 BROWNFIELD 69 97 66 95 / 20 20 40 20 CHILDRESS 71 90 68 90 / 20 20 50 30 SPUR 71 94 67 92 / 20 20 40 20 ASPERMONT 72 95 69 92 / 20 20 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/21
Hazardous weather outlook, Jul 5, 6:00 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON JUL 5 2004 TXZ021>044-061100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A SURFACE BOUNDARY THAT WILL BE LOCATED ACROSS THE SOUTH PLAINS REGION TUESDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO AND MOVE INTO TEXAS LATE TUESDAY EVENING AND CONTINUE INTO EARLY WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AFTERNOON THROUGH SUNDAY.
In the hours before
Local storm report, Jul 5, 8:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
819 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 4 W GRAHAM 33.15N 101.54W
07/05/2004 0.75 INCH GARZA TX LAW ENFORCEMENT
&&
EJCLocal storm report, Jul 5, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
833 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL POST 33.19N 101.38W
07/05/2004 0.75 INCH GARZA TX LAW ENFORCEMENT
&&
EJCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 56 min |
| Jul 5, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 30 min |
| Jul 5, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Jul 5, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.